Hail, Colquitt
- When
- March 22, 3:10 PM EST
- Where
- Colquitt County, Doerun
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.317, -83.933
Penny size hail reported by a SKYWARN storm spotter.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 22, 1:59 PM EST, 1 hour 11 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 159 PM EST TUE MAR 22 2005 UPDATED PRECIP CHANCES IN ALABAMA AND NEW TORNADO WATCH .SYNOPSIS...BUSY DAY WITH SVR TSRA THROUGHOUT THE CWA. TSRA COVER MUCH OF THE SE US AS A QUASI-STATIONARY BOUNDARY LIES ACROSS CNTRL AL/GA WITH A SFC LOW BACK IN EASTERN OK/WESTERN AR. COLD FRONT BACK IN LA. SVR WX LIES ALONG THE STATIONARY BOUNDARY WITH WATCH BOXES COVERING ALL OF NORTHERN FL...SOUTHERN GA AND SOUTHERN AL WHERE THE GREATEST INSTABILITY IS LOCATED. SPECIAL 18Z SOUNDING DONE HERE AT TAE SHOWS LI OF -4.3...HELICITY OF 311 M2/S2...AND CAPE OF 1427 J/KG. NEEDLESS TO SAY WE ARE HIGHLY UNSTABLE AND EXPECT THIS TO CONTINUE THROUGHOUT THE REST OF THE EVENING AND NIGHT. CURRENT TORNADO WATCH IS OUT UNTIL 3 PM...BUT WILL BE EXTENDED PER MESOSCALE DISCUSSION BY SPC. && .SHORT TERM...EXPECT SVR WX TO CONTINUE TONIGHT INTO THE EARLY MORNING HOURS FOR OUR CWA. WHILE THE LINE OF TSRA CURRENTLY BACK IN CNTRL AL THROUGH MOBILE LOOKS TO BE DIMINISHING SLIGHTLY...MODELS HAVE DEPICTED THIS AND THIS DOES NOT NEGATE THE SVR THREAT LATER. THE UPR LOW THAT IS LOCATED IN E OK/W AR ABOVE THE SFC LOW WILL MOVE EASTWARD TONIGHT AND AS IT DOES...WILL HELP TO INTENSIFY STORMS ALONG THIS LINE AROUND OR JUST AFTER MIDNIGHT. LIS OF -4 OR LOWER ARE PROGGED TO BE IN THE AREA AT THIS TIME WITH FCST SOUNDINGS SHOWING CAPES OF ALMOST 2000 J/KG...AND HELICITIES OF ALMOST 300 M2/S2. AFTER THE LINE DEVELOPS IN THE EASTERN HALF OF THE CWA...IT WILL CONTINUE TO PUSH EASTWARD AND BE MOVING OUT OF SW GA/FL BIG BEND JUST AFTER DAYBREAK. DRY AIR WILL QUICKLY FILTER IN THROUGHOUT THE DAY WITH HIGH BUILDING IN. .LONG TERM...ON FRIDAY THE PATTERN WILL BEGIN TO CHANGE AS THE HIGH MOVES FURTHER SE OF THE AREA AND A RELATIVELY DEEP TROUGH MVS INTO THE WESTERN US. AS THE TROUGH DEEPENS AND MVS INTO THE CNTRL US BY EARLY WEEKEND...RAIN CHANCES WILL INCREASE AND REMAIN IN THE CHANCE RANGE THROUGH LATE MONDAY/EARLY TUESDAY WHEN A FRONT IS PUSHED THROUGH THE AREA. && .MARINE...WINDS AND SEAS ARE IN ADVISORY RANGE RIGHT NOW AND WILL REMAIN ABOUT THE SAME WHILE THE WINDS SHIFT TO THE WEST AND EVENTUALLY NORTHWEST BY TOMORROW MORNING. ON WEDNESDAY...WINDS WILL BEGIN TO DECREASE AS THEY SHIFT TO THE NORTHWEST AND NORTH AND THURS/FRI LOOKS TO BE RATHER TRANQUIL. && .FIRE WEATHER...FL AREAS WILL APPROACH RED FLAG CRITERIA ON THURS AFTN WITH RH VALUES EXPECTED TO BE BETWEEN 30-35% FOR AROUND OR JUST OVER FOUR HOURS. WILL DEFER TO NEXT SHIFTS TO ISSUE WATCH DUE TO SVR WX WATCHES OUT RIGHT NOW. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 63 79 46 78 / 90 30 00 00 PANAMA CITY 62 75 54 74 / 70 20 00 00 DOTHAN 58 75 50 75 / 50 10 00 00 ALBANY 60 76 48 76 / 90 20 00 00 VALDOSTA 63 79 49 78 / 90 30 00 00 CROSS CITY 67 77 49 79 / 90 50 00 00 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...TORNADO WATCH UNTIL 9 PM EST (8 PM CST). GA...TORNADO WATCH UNTIL 9 PM EST (8 PM CST). FL...TORNADO WATCH UNTIL 9 PM EST (8 PM CST). && MCNATT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 501 AM EST TUE MAR 22 2005 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750- 755-770-775-231200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA- DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL- GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL- INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL- LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA- MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA- THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA... ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO... CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD... CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON... DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA... ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA... GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA... MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON... OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY... PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS... STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON... VALDOSTA AND VERNON 501 AM EST TUE MAR 22 2005 ...THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND A MODERATE RISK FOR RIP CURRENTS... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY OVER SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA FROM THIS AFTERNOON INTO THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER SOUTH CENTRAL GEORGIA AND THE FLORIDA PANHANDLE AND BIG BEND THIS AFTERNOON AND EVENING. SEVERE STORMS WILL BE POSSIBLE ALL NIGHT OVER THE EASTERN BIG BEND COUNTIES. A WARM FRONT OVER EXTREME SOUTH GEORGIA AND SOUTHEAST ALABAMA THIS MORNING WILL LIFT GRADUALLY NORTHWARD TODAY. THIS WILL ALLOW VERY MOIST AND UNSTABLE AIR TO MOVE INTO THE REGION FROM THE GULF OF MEXICO. AS LOW LEVEL WINDS INCREASE TODAY AND A JET APPROACHES FROM THE WEST...WIND PROFILES WILL BECOME FAVORABLE FOR THE FORMATION OF SUPERCELLS. IN ADDITION...AN ORGANIZED SQUALL LINE OF THUNDERSTORMS WILL TRACK FROM THE LOWER MISSISSIPPI RIVER EAST ACROSS MUCH OF DIXIE. THE SQUALL LINE WILL ENTER THE PANHANDLE AND SOUTHEAST ALABAMA THIS AFTERNOON AND REACH GEORGIA AND THE BIG BEND LATE IN THE DAY OR THIS EVENING. THE MAIN THREAT FOR OUR FLORIDA COUNTIES WILL BE DAMAGING WINDS AND LARGE HAIL. ANY STORMS THAT MOVE NORTH OF THE WARM FRONT WILL EXPERIENCE AN INCREASE IN LOW LEVEL WIND SHEAR, WHICH WILL AID IN THE DEVELOPMENT OF ISOLATED TORNADOES. THE BEST CHANCE FOR TORNADOES IS IN THE MODERATE RISK AREA. ANOTHER BAND OF STRONG TO SEVERE STORMS IS EXPECTED TO DEVELOP ACROSS NORTH FLORIDA LATER TONIGHT AS THE LOW LEVEL JET STRENGTHENS AND THE UPPER JET MOVES NORTHEAST OF THE AREA. SOME OF THESE STORMS COULD AFFECT PORTIONS OF THE EASTERN BIG BEND THROUGH THE OVERNIGHT HOURS. WINDS OVER THE COASTAL WATERS ARE FORECAST TO INCREASE TO 15 TO 20 KNOTS. SEAS WILL INCREASE TO 4 TO 6 FEET. HOWEVER...SOME 7 FOOT SEAS ARE POSSIBLE BY TONIGHT. THIS WOULD PROMPT SMALL CRAFT ADVISORIES. MARINERS ARE ENCOURAGED TO EXERCISE EXTREME CAUTION TODAY, AND SHOULD POSTPONE THEIR TRIP IF POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT WILL SWEEP ALL OF THE THUNDERSTORMS EAST OF THE AREA BY EARLY WEDNESDAY MORNING...SETTING UP A PERIOD OF QUIET WEATHER BOTH OVER LAND AND OUT ON THE GULF OF MEXICO. THE NEXT CHANCE FOR POSSIBLE STRONG TO SEVERE STORMS WILL COME SUNDAY INTO SUNDAY NIGHT AS YET ANOTHER VIGOROUS UPPER LEVEL SYSTEM AND STRONG COLD FRONT APPROACH FROM THE WEST. .RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE BEACHES...INCLUDING SAINT GEORGE ISLAND. WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT RIP CURRENTS TODAY. A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER. DURING TIMES OF MODERATE RIP CURRENT RISK...PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF. IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO SHORE OUTSIDE THE NARROW CURRENT. .SPOTTER CALL TO ACTION STATEMENT.. SPOTTERS ARE REQUESTED TO ACTIVATE TODAY...NO LATER THAN THE ISSUANCE OF THE FIRST CONVECTIVE WATCH. SPOTTER ACTIVATION IS EXPECTED TO REMAIN NECESSARY INTO TONIGHT. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 18-WOOL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1137 AM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL FIVE POINTS 30.71N 85.75W
03/22/2005 E0.75 INCH WASHINGTON FL TRAINED SPOTTER
0900 AM HAIL BONIFAY 30.79N 85.68W
03/22/2005 E0.25 INCH HOLMES FL TRAINED SPOTTER
0935 AM HAIL WICKSBURG 31.21N 85.62W
03/22/2005 E0.88 INCH HOUSTON AL EMERGENCY MNGR
&&
GODSEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1250 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TORNADO BLACK 31.01N 85.74W
03/22/2005 GENEVA AL EMERGENCY MNGR
TORNADO SPOTTED ON GROUND AND BEING TRACKED BY FIRE TRUCK
&&
GODSEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
139 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL TIFTON 31.47N 83.51W
03/22/2005 0.88 INCH TIFT GA EMERGENCY MNGR
0130 PM FUNNEL CLOUD ASHFORD 31.19N 85.23W
03/22/2005 HOUSTON AL LAW ENFORCEMENT
REPORTS OF A FUNNEL CLOUD IN ASHFORD
&&
GODSEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
139 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL TIFTON 31.47N 83.51W
03/22/2005 E0.88 INCH TIFT GA EMERGENCY MNGR
0130 PM FUNNEL CLOUD ASHFORD 31.19N 85.23W
03/22/2005 HOUSTON AL LAW ENFORCEMENT
REPORTS OF A FUNNEL CLOUD IN ASHFORD.
&&
GODSEYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
216 PM EST TUE MAR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO 2 S GORDON 31.12N 85.09W
03/22/2005 HOUSTON AL LAW ENFORCEMENT
STRUCTURES DAMAGED WITH PEOPLE TRAPPED INSIDE ON COUNTY
ROAD 81 JUST BEFORE THE CITY OF GORDON.
0150 PM TORNADO COLQUITT 31.17N 84.73W
03/22/2005 MILLER GA EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND. COMMUNICATIONS TO EOC
KNOCKED OUT.
&&
GODSEYSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 226 PM EST TUE MAR 22 2005 FLZ010>019-026>029-034-GAZ120>131-142>148-155>161-230200- BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA- CALHOUN FL-CLAY GA-COLQUITT GA-COOK GA-DECATUR GA-DIXIE FL- DOUGHERTY GA-EARLY GA-FRANKLIN FL-GADSDEN FL-GRADY GA-GULF FL- IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-LANIER GA-LEE GA- LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-MITCHELL GA- QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-THOMAS GA- TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA- INCLUDING THE CITIES OF...ADEL...ALBANY...APALACHICOLA...ASHBURN... BAINBRIDGE...BLAKELY...BLOUNTSTOWN...CAIRO...CALLAWAY...CAMILLA... CARRABELLE...CHIPLEY...COLQUITT...CRAWFORDVILLE...CROSS CITY... CUTHBERT...DAWSON...DONALSONVILLE...FITZGERALD...FORT GAINES... GEORGETOWN...LAKELAND...LEESBURG...MADISON...MARIANNA...MAYO... MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...OCILLA... PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...PORT ST. JOE... PUTNEY...QUITMAN...ST. MARKS...STEINHATCHEE...SYLVESTER... TALLAHASSEE...THOMASVILLE...TIFTON...VALDOSTA AND VERNON 226 PM EST TUE MAR 22 2005 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE AS WELL AS THE COASTAL WATERS FROM THE SUWANNEE RIVER TO DESTIN OUT TO 20 NM...EFFECTIVE UNTIL 900 PM EST TUESDAY EVENING (800 PM CST TUESDAY EVENING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN FLORIDA...WASHINGTON...BAY...JACKSON...CALHOUN...GULF...GADSDEN... LIBERTY...FRANKLIN...LEON...WAKULLA...JEFFERSON...MADISON...TAYLOR... DIXIE...AND LAFAYETTE. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS... BEN HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 23-MCNATT i
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Penny size hail reported by a SKYWARN storm spotter.
Nickel size hail reported by a SKYWARN storm spotter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439767, 5439768.